Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

What causes burning sensation in the calves?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2002
Answered : 849 Questions
Question
Swollen tingly nipples persisting for 3 months, burning sensation in calves after walking 3 blocks persisting for past 3 weeks, pulsing sensation in neck (past week), some shortness of breath, dizziness, generalized feeling of weakness.
Posted Sun, 19 Mar 2017 in Brain and Spine
 
 
Answered by Dr. Shuba Hariprasad 1 hour later
Brief Answer:
To rule out peripheral vascular disease

Detailed Answer:
Hello,
Thank you for your query.
I'm Dr. Shuba Hariprasad and will be answering your query today.

Your symptoms indicate a peripheral vascular disorder.
Would you clarify a few things for me, please?
*do you smoke or consume alcohol?
*do you have any other medical issues or take any medications?
*do you have any dry patches or discoloration of your feet, legs, nipples?
*do the pulsating sensations coincide with the dizziness? When do you feel them most? While laying down or on exertion or on suddenly changing position?

I recommend :
-a physician consult, cardiologist opinion
-electrocardiogram, echocardiogram
-chest x-ray
-doppler study of your carotids and legs to check for occlusion or thrombosis
-a coronary angiogram if indicated
-blood tests (complete blood count, erythrocyte sedimentation rate, lipid profile, kidney and liver function tests)
-urine analysis

Based on these, we can identify the cause. It is vital to seek medical attention right away as if the blockage in the vessels is large enough, it can compromise circulation to your legs, brain.and can cause life threatening complications.

Please let me know if there is anything else I can help you with. Hope this helps

Wish you good health.
Regards,
Dr. Shuba Hariprasad
Above answer was peer-reviewed by
 
Follow-up: What causes burning sensation in the calves? 13 hours later
Did you receive my follow up responses? They don't seem to be appearing in our continuing dialogue.
 
 
Answered by Dr. Shuba Hariprasad 8 hours later
Brief Answer:
No didn't receive response

Detailed Answer:
Hello,
No I did not receive any response from you. Please try and send them again.
Sorry for the inconvenience.
Regards,
Dr Shuba Hariprasad
Above answer was peer-reviewed by
 
Follow-up: What causes burning sensation in the calves? 11 hours later
Thank you for insight Dr. XXXXXXX Further to your follow up questions; I am a smoker (10 t0 12 a day), and a very rare drinker. Ten years ago I had mechanical aortal valve implanted and a double bypass. I subsequently take a baby aspirin and 10 mg of rampiral in the mornings. In the evenings I take 40 mg of simvastatin, and 8 mg of warfarin (maintaining an INR around 3.0).

I haven't noticed any particular discolouration or dry patches of skin in the areas you suggested.

The pulsing sensations and dizziness are becoming more common and correspond with any exertion and will persist while laying down.

Thank you.
 
 
Answered by Dr. Shuba Hariprasad 2 hours later
Brief Answer:
Possibility of thrombosis still present

Detailed Answer:
Hello,
Thank you for the follow up & clarifications.
With an INR of 3, it is unlikely but possible for you to still develop thrombosis.
This happens in a small group of individuals.
The mechanical valve also needs to be checked for function & patency.

Please consider my earlier recommendations. It is vital to check this right away.
Hope this helps. Please let me know if there is anything else I can help you with.
Wish you good health.

Regards,
Dr. Shuba Hariprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor